Jump to content
CrazyBoards.org

Recommended Posts

Hi all. I saw my (worthless psychiatrist today- I’m seeing a new one in March) 

I suffer from severe anxiety and panic, OCD (ruminating thoughts, racing thoughts, intrusive thoughts), derealization, severe insomnia, agitation and depression. I have tried many many medications. Nothing has helped. 

I specifically went to talk about trying Nardil today. She’s willing to let me try this, but will have to go off Zoloft and remeron for 2 weeks which scares me. Then if Nardil doesn’t help/work, I’d have to wait another 2 weeks to get back on something else. 

She offhandedly asked if I had ever tried rixulti and I told her no. So she pulled out a sample pack for me. I’ve been reading reviews of drugs.com, and it seems that it helps many people with depression, but makes OCD, anxiety, agitation and insomnia worse. Doesn’t sound like a good medication for me. 

Was hoping for some thoughts on this. TIA

Share this post


Link to post
Share on other sites

I currently take Rexulti and love it. And I definitely wouldn't say that it makes anxiety, agitation, insomnia, or rumination worse for me. In fact it has improved all of those things for me. Rexulti has a couple studies under its belt now that shows it improves sleep for those with depression. It's always quieted my thoughts and if I have a "flare up" I can increase the dose by just 0.5mg and within 1-3 days the thoughts will quiet down.

Rexulti (unlike Abilify) is sedating (for me) at the bottom end of the dose range and (generally) gets more stimulating as you increase. My advice is to start low and take it very slowly. I started at 0.5mg for 2 weeks and found it was too much and I had to drop down to 0.25mg for like 3-4 weeks, then I increased back up to 0.5mg and it felt totally different the second time around. I've taken up to 1.5mg. My pdoc has said to me that he has a few other patients on it and that he's finding it's a very good medication for anxiety and depression at low doses.

Unless otherwise specified by your pdoc, I would also recommend taking it at night. As you increase you may find a time when you want to move it to the morning, but in the beginning at doses of 1mg and below you'll likely find it more preferable in the evening.

Also, be sure not to compare your experience with Rexulti to your experience with Seroquel or Geodon. Both of those ramp up the norepinephrine system (increased adrenaline) which may explain why you experienced some anxiety/panic with those medications. Rexulti has no affinity for the norepinephrine transporter and actually blocks alpha adrenergic receptors to calm the adrenaline system, the exact opposite of Seroquel and Geodon.

@cakepop makes a good point though. As you get into the higher doses, you may find it to be too much. I maintain pretty well between 0.5mg and 1mg. We briefly increased to 1.5mg during a bit of a mixed episode I was having. We realized that my valproate level was low and corrected that but then we never decreased the Rexulti back down to 1mg. I found after a while that I was a bit depressed, and decreasing back down to 1mg improved my symptoms. So my advice would be to spend a good amount of time on a lower dose before you decide to go up.

Rexulti has a half-life of ~91 hours. Multiply that by 5.5 and you get 500.5 hours / 24 hours = ~21 days. This is how long it takes for Rexulti to reach peak blood levels after reaching a specific dose. Meaning if you start on 0.5mg and stay at that dose the whole time, it will take 21 days to reach steady levels, and there are still changes going on after reaching peak levels. Therefore, you should find a dose, stick with it for a month, and don't ask yourself how you feel until you reach the 1 month mark. It'll take time to adjust and you might be uncomfortable at first, but after about 2 weeks, everything should improve greatly if Rexulti is going to work for you.

Did your pdoc give you a 14-day starter pack with 7x 0.5mg tablets and 7x 1mg tablets or did they give you the 7-day pack with 4x 1mg tablets and 3x 2mg tablets? If you got the 14-day starter pack and your pdoc gave you leeway to slowly work yourself up, I would encourage splitting the 1mg tablets if you find you haven't fully adjusted to the first week at 0.5mg.

Share this post


Link to post
Share on other sites

Remember what I said about bridging agents in your MAOI thread. Rexulti would make a good bridging agent between now and when you get to start the Nardil.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

  • Similar Content

    • By Cyclingsarah
      Hi guys,
      just started Lithium yesterday. I know it can take several weeks to work, but I already feel it clearing my head a bit.
      question tho. Can lithium make anxiety worse in the beginning - like SSRI’s? Because I now find myself very panicky
      I am also on lexapro and mirtazapine. 
    • By Cyclingsarah
      Just wondering. I have a lot of anxiety and am startinh lithium for bipolar disorder in a few weeks
    • By Blahblah
      How do you distinguish between the Obsessive thoughts/ruminations that are due to depression and the "pure obsessive" type thoughts that are considered OCD?
      I know that you don't have to be compulsive to have an OCD diagnosis (I think) but more & more I see my obsessive, negative ruminations taking over and I wonder if this means I have both OCD and Depression? My brain just gets stuck on a track loop....any sad trigger and I start having related obsessive thought patterns and I cannot escape the resulting mood/emotion that comes with it.
    • By PurplePaisley
      I was on Olanzapine for about one year and during that time I did excessive spending which may have caused  lowering impulse control and consequently am now in bankruptcy.
      Have been off Olanzapine since December, 2018.
      In March went on Seroquel and experienced manic situations, where I was out of control (never had this happen to me before). I became excessively hostile towards a clerk in Walgreens, reduced my veterinarian to tears and alienated alot of my neighbors by my raging.  We upped the Seroquel thinking I was having my first manic episode, it only made everything worse.  Since coming off of Seroquel in last two weeks, I am now calm and the urge to act out aggressively is gone and I am mortally embarrassed about my behaviors.
      New psych doc now, former one retired.  Started Reluxti two days ago at .5 mg.  First day experienced some brain zaps and thinking it might have been due to the mixing of recently going off of Seroquel and introducing Reluxti.  Today, no brain zaps.  Taking Benadryl to help with insomnia as Rexulti may become stimulating. 
      I know this is a very expensive drug and being on Medicare I do not qualify for any of the manufacturer's savings plans. My new psych doc believes he can keep me on his extra supplies forever or until they go generic.  I am worried about being on this drug and loosing him as a psychiatrist and ending up with a co-pay of $400.00 a month and ending up in the Medicare Donut-hole very quickly. The trial pack he gave me has a 14 day supply.
      I recently did a gene study thru GenOMind.  I am an ultra-rapid metabolizer and subject to many skin issues.  When I first saw him, he became very frustrated with me and didn't believe me that I can't tolerate most of the behavioral meds out there but once he got the gene study, he then understood.  The only drug he would suggest is Rexulti. 
      I am in a quandary as to what to do about going on this very expensive medication with no way of paying for this and getting stuck on this drug should I loose my new psych doc and his many samples.
      Purple
       
       
       
       
    • By Blahblah
      Just to preface, I don't take Ritalin for ADHD...it's more for Depression, motivation, procrastination, mental stamina purposes.
      Has anyone found that you get TOO focused on it? Maybe because I don't actually have ADHD, but I start working on 1 thing and become OBSESSIVELY focused on it (like it brings out the uber perfectionist in me). I forget to eat, I don't take breaks from my desk, and then my brain just shuts off from exhaustion. At the end, I've accomplished only 1-2 tasks.
      I have great difficulty switching tasks or getting all "priority" things done, because I get so stuck on working for HOURS on the same little thing!
      Basically, my processing speed is much slower, I can't adjust to "fast paced" situations, because I mull on things, make revisions over & over & over etc. On the other hand, if i go without taking it, I lay around, procrastinate, lack all motivation, and I'm unable to start anything at all. Not sure how to solve this? Do other stimulants work in the same way?
×
×
  • Create New...